Hail, Ohio
- When
- May 4, 4:02 PM EST
- Where
- Ohio County, Beaver Dam
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.400, -86.883
There were also reports of marble size hail in Hartford and Rockport.
8 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at May 4, 2:30 PM EST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EDT SUN MAY 4 2003 AT MID AFTERNOON AREA OF SHOWERS AND THUNDERSTORMS WAS MOVING INTO THE FAR WESTERN PARTS OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. ONE CELL HAS BEEN SEVERE...PUTTING OUT LARGE HAIL. REST HAVE BEEN PRIMARILY RAIN PRODUCERS. THE ELEVATED THUNDERSTORMS ARE OCCURRING IN THE OVERRUNNING AHEAD OF WARM FRONT THAT IS STILL OUT OVER WESTERN MISSOURI. WILL TREND TOWARD THE ETA FOR DAY 1 AND MORE TOWARD THE GFS FOR DAYS 2 AND 3. MAIN PROBLEMS THIS AFTERNOON ARE THE AREA OF SHOWERS AND THUNDERSTORMS MOVING IN THIS EVENING AND THEN ENDING BRIEFLY DURING THE DAYTIME HOURS ON MONDAY. TIMING THE SHOWERS AND AMOUNT OF RAIN. ALSO THE WINDS AS GRADIENT INCREASES TONIGHT. SHORT TERM... WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS INTO WESTERN PART OF FA AT BEGINNING OF PERIOD WITH WIDESPREAD SHOWERS SPREADING OVER REST OF FA EARLY THIS EVENING. EXPECT SEVERAL PERIODS OF SHOWERS AS WARM AIR RIDES UP OVER THE WARM FRONT. AS LOW MOVES TO THE EAST... WARM FRONT WILL PUSH EAST INTO FA OVERNIGHT. TEMPERATURES WILL COOL WITH ONSET OF PRECIPITATION...GETTING A LITTLE COOLER THAN GUIDANCE...THEN WARMING DURING THE LATTER PART OF THE NIGHT. PRESSURE GRADIENT WILL INCREASE DURING NIGHT WITH WINDS PICKING UP AND BECOMING MORE SOUTHERLY. AS WE GET INTO THE WARM SECTOR ON MONDAY...SHOWERS WILL END TEMPORARILY DURING THE MID PART OF THE DAY. WITH THE WARMER AIR AND SOME BREAKS IN THE CLOUDS...TEMPERATURES WILL RAISE RAPIDLY WILL INTO THE 70S AND TO NEAR 80 IN PLACES. HOWEVER WINDS WILL BE GUSTY AND WILL ADD GUSTS TO FORECAST. THEN AS AFTERNOON HEATING TAKES EFFECT AND CAP BREAKS...EXPECT STRONG THUNDERSTORMS AHEAD OF THE COLD FRONT. SPC HAS MODERATE RISK OVER PARTS OF FA AND WILL MENTION STRONG STORMS. WITH FRONT IN VICINITY AND RIPPLES MOVING ALONG THE FRONT...WILL KEEP CHANCE OF SHOWERS IN FORECAST THROUGH WEDNESDAY. EXTENDED... WET WEATHER PATTERN TO CONTINUE WITH CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...THURSDAY THROUGH SUNDAY. WILL STAY CLOSE TO GUIDANCE VALUES FOR TEMPERATURES. .LMK...NONE. SCHOLZ
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 225 PM EDT SUN MAY 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SLIGHT RISK OF SEVERE THUDERSTORMS EXISTS TONIGHT ACROSS THE OUTLOOK AREA. A WARM FRONT MOVING INTO CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA TONIGHT IS EXPECTED TO BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS. SOME OF THE STORMS COULD BE SEVERE LATE TONIGHT WITH DAMAGING WINDS THE MAIN THREAT. IN ADDITION...RAINFALL OF 1 TO 3 INCHES IS POSSIBLE OVERNIGHT...PRIMARILY OVER SOUTH CENTRAL INDIANA AND NORTH CENTRAL KENTUCKY...WITH ISOLATED AMOUNTS IN EXCESS OF 3 INCHES. STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR FURTHER DETAILS OR UPDATES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED MONDAY AFTERNOON INTO EARLY TUESDAY MORNING. SOME STORMS COULD BE SEVERE WITH DAMAGING WINDS THE MAIN THREAT...WITH AREAS GENERALLY ALONG AND WEST OF INTERSTATE 65 UPGRADED TO A MODERATE RISK. ISOLATED TORNADOES WILL ALSO BE POSSIBLE IN STRONGEST STORMS. UNSETTLED WEATHER WILL CONTINUE MOST OF THE WEEK WITH SCATTERED THUNDERSTORMS ACROSS THE OUTLOOK AREA ASSOCIATED WITH A STALLED OUT FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE TONIGHT AND AGAIN LATE MONDAY AND EARLY TUESDAY. REITMEYER
The national radar mosaic for the moment the first event began.
8 hail. Local standard time, as filed.
There were also reports of marble size hail in Hartford and Rockport.
Highway 54 was turned white due to a covering of hail.
Large hail up to quarter size covered the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, May 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5355180, 5355181, 5355182, 5355183, 5355184, 5355185, 5355186, 5355187.